Jump to content
Sarah

Sarah Newbie to site - Advice, help and support welcome

Recommended Posts

Sarah

Hello fellow members!

I've read about how to reduce medication by 10% and seen the video on the Venlafaxine XL capsules and how to get to the beads. It all seems so complicated and difficult! :( Why on earth can't the manufacturers of these drugs provide a safe and orderly way for users to reduce their medication? All they need do is produce a set of withdrawal packages or capsules in different mg's or is this a stupid question? :rolleyes:

 

Hope to hear from someone cos I just missed 3 days of taking tablets BEFORE I read that you shouldn't go cold turkey and I feel really dreadful - just been to take my capsule before I go visit my doctor and introduce him to this website so we can plan my withdrawal properly together :D

Share this post


Link to post
strawberry17

Well Sarah they wouldn't want to make it too easy for us otherwise everyone would come off their drugs wouldn't they? (not that I'm cynical or bitter LOL).

 

Welcome to the forums and yes definately start taking the Venlaxafine tablets and do the taper, when you talk to your doctor here is a really useful link to print off and show him/her as well: http://www.mind.org.uk/mental_health_a-z/7996_making_sense_of_coming_off_psychiatric_drugs

Share this post


Link to post
Altostrata

Good questions, Sarah, welcome to our community.

 

If you're taking the extended-release capsules, counting out the beads is the way to taper.

 

The other option is converting to regular venlafaxine and take it every 12 hours. The advantage is you can make a liquid from the regular venlafaxine tablet, which makes it easier to make 10% reductions.

 

However, many people have successfully tapered by counting out the beads. Give it a try.

Share this post


Link to post
peggy

Hi Sarah!

Welcome - i am a bead counter - LOL

 

It's not difficult, just a little tedious. I bought a bag of gelatine capsules and once a month i sit down at the table with a piece of black velvet, a sharp knife and my empty capsules and count out my months worth of doses. You do need to count a few whole capsules worth to get an average of how many beads are in your capsules - different brands have different amounts. I personally think the beads make it fairly easy - tedious, but easy.

Share this post


Link to post
Jemima

Hello fellow members!

I've read about how to reduce medication by 10% and seen the video on the Venlafaxine XL capsules and how to get to the beads. It all seems so complicated and difficult! :( Why on earth can't the manufacturers of these drugs provide a safe and orderly way for users to reduce their medication? All they need do is produce a set of withdrawal packages or capsules in different mg's or is this a stupid question? :rolleyes:

It's all about the money. Get you off the drugs, profits go down. Logic and morality have nothing to do with this. Big Pharma is EVIL.

 

Hope to hear from someone cos I just missed 3 days of taking tablets BEFORE I read that you shouldn't go cold turkey and I feel really dreadful - just been to take my capsule before I go visit my doctor and introduce him to this website so we can plan my withdrawal properly together :D

 

Welcome. I'm very glad that you found us before you ended up in severe and prolonged withdrawal. There's a truckload of good information here and many people who will reach out to support you. It's been a godsend for me after a too fast taper off of Lexapro.

Share this post


Link to post
Janie

Sarah you are so lucky to have found this site and smart to research before your taper. Venaflexine or however you spell it IS made in tablet form, which can be split into halves, quarters, and down to crumbs. That is how I did my taper. I had a pill slicer and at the end was taking crumbs. I was on extended release but pharmacist (doctor was clueless) told me tablet form is available, so I took the tablet portions throughout the day, had a chart to help my taper. The trick is to do it very slow - maybe over a year (?) to be safe. I thought 3 months was slow enough but am suffering from prolonged withdrawal. It was too fast afterall.

Share this post


Link to post
Altostrata

Thanks, Janie.

 

It sounds like you have a lot of wisdom to share. Please start a topic for yourself in our Intro forum, to track your progress as you recover.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy